Alert archive / West Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 17, NWS Blacksburg, VA

August 15, 2022Greenbrier County, West Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 15, 2022, 6:39 AM EDT for Greenbrier County, West Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2022, 6:39 AM EDT (10:39 UTC)
Expired
Aug 15, 2022, 10:30 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Greenbrier County, WV

The radar

The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 7:45 AM EDTFLASH FLOOD2 E Rupert, WVSPOTTER REPORTS FLASH FLOODING FROM LITTLE CLEAR CREEK AND OTHER TRIBUTARIES TO BIG CLEAR CREEK ALONG U.S. ROUTE 60 BETWEEN SAM BLACK CHURCH AND RUPERT. WATER WAS FLOWING OVER THE HIGHWAY. CARS WERE HAVING TO TURN AROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 10.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

249 
WGUS51 KRNK 151039
FFWRNK
WVC025-151430-
/O.NEW.KRNK.FF.W.0017.220815T1039Z-220815T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
639 AM EDT Mon Aug 15 2022

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Western Greenbrier County in southeastern West Virginia...

* Until 1030 AM EDT.

* At 639 AM EDT, Doppler radar indicated heavy rain in Rupert, 
  Crawley, Rainelle, and Quinwood. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Flooding has been reported by the Greenbrier County
           911 Dispatch Center along U.S. Route 60 at Sam Black
           Church.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Rainelle...                        Rupert...
  Quinwood...                        Anjean...
  Duo...                             Meadow Bluff...
  Williamsburg...                    Sam Black Church...

This includes the following streams and drainages...
  Dry Run, Big Clear Creek, Eagle Branch, Beech Run, Kitchen Creek, 
  Laurel Creek, Burdette Creek, Beaver Creek, Cold Knob Fork, Joe 
  Knob Branch, Elijah Branch, Little Clear Creek, Burns Run and 
  Boggs Creek and Meadows River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3808 8089 3810 8088 3808 8071 3809 8068
      3816 8059 3807 8037 3781 8048 3785 8073
      3796 8080 3799 8077 3799 8079 3801 8079
      3803 8080 3803 8083 3804 8083 3805 8081
      3806 8080 3806 8082 3805 8084 3806 8086

FLASH FLOOD...RADAR INDICATED

$$

RAB
2 follow-up statements
493 
WGUS71 KRNK 151151
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
751 AM EDT Mon Aug 15 2022

WVC025-151430-
/O.CON.KRNK.FF.W.0017.000000T0000Z-220815T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenbrier WV-
751 AM EDT Mon Aug 15 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT THIS 
MORNING FOR WESTERN GREENBRIER COUNTY...

At 751 AM EDT, the public reported heavy rain in Rupert, Crawley, 
Rainelle, and Quinwood. Route 60 is flooding between Rupert and Sam 
Black. Between 1.5 and 2.5 inches of rain have fallen. Additional 
rainfall amounts up to 0,5 inches are possible in the warned area. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Public reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Rainelle...                        Rupert...
Quinwood...                        Anjean...
Duo...                             Meadow Bluff...
Williamsburg...

This includes the following streams and drainages...
  Elijah Branch, Laurel Creek, Burdette Creek, Beech Run, Joe Knob 
  Branch, Kitchen Creek, Eagle Branch, Little Clear Creek, Big Clear 
  Creek, Beaver Creek, Boggs Creek, Cold Knob Fork, Burns Run and 
  Dry Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3808 8089 3810 8088 3808 8071 3809 8068
      3816 8059 3807 8037 3781 8048 3785 8073
      3796 8080 3799 8077 3799 8079 3801 8079
      3803 8080 3803 8083 3804 8083 3805 8081
      3806 8080 3806 8082 3805 8084 3806 8086

FLASH FLOOD...OBSERVED

$$

BMG
940 
WGUS71 KRNK 151425
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1025 AM EDT Mon Aug 15 2022

WVC025-151435-
/O.EXP.KRNK.FF.W.0017.000000T0000Z-220815T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenbrier WV-
1025 AM EDT Mon Aug 15 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM EDT THIS MORNING FOR 
WESTERN GREENBRIER COUNTY...

Flash flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

A Flood Watch remains in effect until 800 PM EDT Monday for portions 
of Virginia and southeast West Virginia.

LAT...LON 3808 8089 3810 8088 3808 8071 3809 8068
      3816 8059 3807 8037 3781 8048 3785 8073
      3796 8080 3799 8077 3799 8079 3801 8079
      3803 8080 3803 8083 3804 8083 3805 8081
      3806 8080 3806 8082 3805 8084 3806 8086

$$

BMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 5:32 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 15, 5:32 AM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
532 AM EDT Mon Aug 15 2022

.SYNOPSIS...
low pressure aloft over New York will build south while drifting
westward toward the Midwest through the week. This will result
in a very unsettled weather pattern across the Mid-Atlantic and
Appalachians through the week. Widespread rain and a few
thunderstorms can be expected. Moderate to heavy rainfall on
saturated ground may cause flooding, especially west of the Blue
Ridge. Temperatures will remain below normal all week with
maximum temperatures only in the 60s and 70s and minimum
temperatures primarily in the 50s and 60s.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 500 AM EDT Monday...

...Flood Watch Issued for Southeast West Virginia and adjacent
areas of Southwest Virginia and West Central Virginia Today...

Upper low pressure centered over New York will dominate the
weather scene across the area today. The upper low will
gradually retrograde westward through the week. Instability
aloft and modest low-level moisture will combine with
disturbances rotating around the southern side of the upper low,
which is simultaneously deepening as well, to support a steady
stream of rain showers and isolated thunderstorms. PWATS on the
evening sounding were around 1.3. The complicating factor in all
of this is a wedge that has developed across much of the eastern
and northeastern parts of the CWA. This wedge boundary may serve
as a focus for some of the heavier rainfall today. In addition,
most of the near term HIRES models favor a band of heavy
rainfall from southeast WV into the Roanoke Valley and possibly
as far east as the I-64 corridor through the first half of the
day. This combined with overnight rainfall has prompted the need
for a Flood Watch across southeast WV as well as the I-64
corridor into far west central VA and southwest VA for today.

With respect to severe, that threat will be relegated to areas
further south, south of the cooler stable air mass that will
envelope much of the CWA through the day with northeasterly
flow. The main severe threat will be just south of the RNK CWA
close to the I-40 corridor in NC. However, shear is sufficient
for August for a few strong to severe storms later today across
the northern NC counties toward the VA border as well.

Otherwise, just look for a cloudy, damp, and unseasonably cool
day across the CWA. Areas of fog and drizzle can be expected
this morning in the west and especially along the Blue Ridge
redeveloping in many of these same areas again tonight. High
temperatures will be hard pressed to get out of the 60s for much
of the CWA except for the far south/southwest parts of the CWA
which should see the 70s. Lows tonight will primarily remain in
the 60s with a very small diurnal temperature variation today.

/Confidence in Forecast Parameters/
- High Confidence in Temperatures,
- High Confidence in Precipitation Probabilities,
- High Confidence in Wind Direction and Speed,
- Low to Moderate Confidence in Thunderstorm Potential.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
As of 515 AM EDT Monday...

...Showers and storms decrease Tuesday into Wednesday, but
nonetheless still an unsettled pattern in place...

The anomalous trough aloft for mid-August will continue to
retrograde west through midweek into the Ohio Valley and Great
Lakes region. Meanwhile, surface high pressure across the
northeast will build into the Mid-Atlantic and southwestward
along the Appalachians Tuesday through Wednesday. Cooler and
drier air will advect into the area from the north and northeast
as this occurs. The best upper support will relocate into the
TN/OH Valley Tue-Wed resulting in a decreasing threat for
rainfall and associated hydro problems in our area from east to
west. Eastern areas could become mostly dry going into Wednesday
with a continued threat for more diurnal activity in the west
and potentially still some localized heavy rain threats in the
western mountains.

Temperatures Tuesday and Wednesday will be a good 10-15 degrees
below normal for highs with lows about 5 degrees below normal,
especially in the east.

Confidence in the short term forecast is moderate.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 515 AM EDT Monday...

...Unsettled weather continues into the weekend...

The upper low will continue to drift west into the Midwest. The
Mid-Atlantic region will transition from being on the west or
within the upper trough axis to being located on the east side
of the trough axis. This will result in greater moisture return,
slightly warmer temperatures, and an increasing threat for
rainfall and scattered thunderstorms going into the weekend.

Thursday will be a near repeat of Wednesday but just a couple
degrees warmer. The wedge does begin to break down, with a wave
on the semi-permanent front to our south moving our way. By
Friday the flow aloft becomes more SW as the upper trough drifts
into the Midwest. This will open up our connection to
additional Gulf of Mexico. Thursday it should be mostly dry for
the Shenandoah Valley and the Piedmont, while western areas may
see a few storms. Expect thunderstorm chances to increase Friday
through the weekend. Tried to show daily variations in PoPs, but
this remains a challenge with diurnal convection. Saturday looks
like the most likely chance for widespread rainfall, with
Sunday also looking wet.

Temperatures will remain below normal for the most part with
high temperatures generally in the 70s west to lower 80s east.
Lows temperatures will be mostly in the 50s west to the 60s
east.

Confidence in the long term forecast is average.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
As of 145 AM EDT Monday...

     Poor Aviation Conditions Expected Through the TAF Valid
Period...

Synopsis: An upper low anchored across New York and the
northeastern U.S. will retrograde through the week back into the
Midwest by next weekend. This will keep the region in an
unsettled weather pattern throughout the week. The first half of
the week will be dominated by extensive low clouds and areas of
fog, light rain, and drizzle. As the upper low retrogrades to
the west, precipitation will become more spotty but also more
convective in nature as well as more diurnal. Periods of VFR
more likely, but thunderstorms also more likely as well. Bottom
line is that much of the week will see poor aviation conditions,
but especially the next couple of days with widespread low
clouds, light rain showers, drizzle overnight, and areas of fog.

Ceilings...Look for mainly IFR ceilings west to MVFR ceilings
east through much of the TAF valid period. The most likely areas
to see periods of VFR ceilings will be east of the Blue Ridge.
LIFR ceilings are possible overnight/early morning west of the
Blue Ridge at the higher elevations.

Visibilities...Look for mainly MVFR visibilities west of the
Blue Ridge to mainly VFR visibilities east of the Blue Ridge
through the TAF valid period with extensive low clouds, light
rain, drizzle, and fog west with less precipitation east.

Winds...mostly ESE-ENE through the TAF valid period with speeds
generally 5kts or less.

Thunderstorm Threat...not including thunder in the TAFs at this
time. Cannot rule out an isolated thunderstorm here and there,
even in the morning hours, but not enough confidence to include
in the TAFs.

/Confidence Levels in Forecast Parameters/
- Moderate Confidence in Ceilings,
- Moderate Confidence in Visibilities,
- Moderate to High Confidence in Wind Direction and Speed,
- Low Confidence in Thunderstorm Threat.

.Extended Aviation Discussion...

As the upper low retrogrades to the west through the week,
precipitation will tend to become more convective in nature.
This will result in increased periods of VFR during the daytime,
but increased threat for thunderstorms versus just rain showers,
light rain, and drizzle, which will dominate the first part of
the TAF forecast period. Bottom line is that the entire week
will remain unsettled with showers and thunderstorm chances all
week. Low clouds and fog will be a threat overnight and during
the early morning hours throughout the week.

&&

.HYDROLOGY...
As of 530 AM EDT Monday...

Instability aloft and modest low-level moisture will combine
with disturbances rotating around the southern side of the upper
low, which is simultaneously deepening as well, to support a
steady stream of rain showers and isolated thunderstorms. PWATS
on the evening sounding were around 1.3. The complicating factor
in all of this is a wedge that has developed across much of the
eastern and northeastern parts of the CWA. This wedge boundary
may serve as a focus for some of the heavier rainfall today. In
addition, most of the near term HIRES models favor a band of
heavy rainfall from southeast WV into the Roanoke Valley and
possibly as far east as the I-64 corridor through the first half
of the day. This combined with overnight rainfall in the west
and low FFG values, has prompted the need for a Flood Watch
across southeast WV as well as the I-64 corridor into far west
central VA and southwest VA for today.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through this evening for VAZ007-010-011-018-019-
     023.
NC...None.
WV...Flood Watch through this evening for WVZ042>044-507-508.

&&

SYNOPSIS...RAB
NEAR TERM...RAB
SHORT TERM...
LONG TERM...RAB
AVIATION...RAB
HYDROLOGY...RAB
Hazardous weather outlook, Aug 14, 2:35 PM EDT, 16 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
235 PM EDT Sun Aug 14 2022

NCZ001>006-018>020-VAZ009-012-015>017-032-033-043-044-151845-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Smyth-Wythe-Grayson-Carroll-Floyd-Patrick-Franklin-Henry-
Pittsylvania-
235 PM EDT Sun Aug 14 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Showers and a few thunderstorms through tonight may produce locally
heavy rainfall rates, which may result in isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms Monday could bring isolated flash flooding, damaging
winds and large hail to the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-010-011-013-014-018>020-022>024-034-035-045>047-058-059-
WVZ042>044-507-508-151845-
Tazewell-Bland-Giles-Pulaski-Montgomery-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
235 PM EDT Sun Aug 14 2022

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Showers and a few thunderstorms this afternoon into tonight may
produce locally heavy rainfall rates, which may result in isolated
flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms Monday may produce locally heavy rainfall rates, which
may result in isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 15, 12:54 AM EDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1254 AM EDT Mon Aug 15 2022

NCZ001-018-150545-
Ashe NC-Watauga NC-
1254 AM EDT Mon Aug 15 2022

...A strong thunderstorm will impact portions of
Watauga and southwestern Ashe Counties through 145 AM EDT...

At 1254 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Reese, or 8 miles southwest of Mountain City,
moving southeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Boone...
Blowing Rock...
Beech Mountain...
Foscoe...
Sugar Grove...
Todd...
and Seven Devils.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3631 8188 3634 8185 3636 8180 3634 8177
      3633 8171 3634 8171 3636 8172 3641 8174
      3628 8151 3612 8169 3611 8179 3619 8185
      3619 8187 3623 8191 3626 8189 3628 8190
      3629 8192
TIME...MOT...LOC 0454Z 307DEG 16KT 3641 8193

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

ET
Special weather statement, Aug 15, 1:01 AM EDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
101 AM EDT Mon Aug 15 2022

VAZ010>014-016-017-151100-
Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-
Including the cities of Bland, Pearisburg, Wytheville, Radford,
Pulaski, Blacksburg, Galax, and Floyd
101 AM EDT Mon Aug 15 2022

...Areas of Dense Fog Expected Overnight...

Widespread light rain, low clouds, and fog are in place across the
New River Valley and adjacent areas, including the Interstate 77
Corridor between Wytheville and the North Carolina state line.
Areas of fog with visibility less than one mile can be expected
throughout this region overnight as the light rain, drizzle, low
clouds, and fog remain in place. Fog will be particularly
problematic across the higher elevations of the Blue Ridge. Motorists
planning travel through this region overnight should be prepared
for areas of dense fog. Reduce speed, leave extra distance between
you and the vehicle in front of you, and use your low beam
headlights. Allow extra time to reach your destination.

Some locations that will be impacted include:
Fancy Gap, VA
Hillsville, VA
Meadows of Dan, VA
Blacksburg, VA
Christiansburg, VA
Floyd, VA
As well as Interstate 77 mile-markers 1 to 35,
Interstate 81 mile markers 70 to 118.

RAB
Special weather statement, Aug 15, 1:15 AM EDT, 5 hours 24 minutes before
Special Weather Statement...CORRECTED
National Weather Service Blacksburg VA
115 AM EDT Mon Aug 15 2022

VAZ010>014-016-017-151100-
Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-
Including the cities of Bland, Pearisburg, Wytheville, Radford,
Pulaski, Blacksburg, Galax, and Floyd
115 AM EDT Mon Aug 15 2022

...Areas of Dense Fog Expected Overnight...

Widespread light rain, low clouds, and fog are in place across the
New River Valley and adjacent areas, including the Interstate 77
Corridor between Wytheville and the North Carolina state line.
Areas of fog with visibility less than one mile can be expected
throughout this region overnight as the light rain, drizzle, low
clouds, and fog remain in place. Fog will be particularly
problematic across the higher elevations of the Blue Ridge. Motorists
planning travel through this region overnight should be prepared
for areas of dense fog. Reduce speed, leave extra distance between
you and the vehicle in front of you, and use your low beam
headlights. Allow extra time to reach your destination.

Some locations that will be impacted include:
Fancy Gap VA,
Hillsville VA,
Meadows of Dan VA,
Blacksburg VA,
Christiansburg VA,
Floyd VA,
As well as Interstate 77 mile-markers 1 to 35,
Interstate 81 mile markers 70 to 118.

RAB
Local storm report, Aug 15, 6:32 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 AM EDT MON AUG 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            1 ENE MEADOW BLUFF      37.90N 80.63W
08/15/2022                   GREENBRIER         WV   911 CALL CENTER

            GREENBRIER COUNTY 911 CENTER REPORTS U.S.
            ROUTE 60 AT SAM BLACK CHURCH IS FLOODED WITH
            WATER FLOWING ACROSS THE ROAD.

&&

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 4:11 AM EDTAreal Flood AdvisoryRNKGreenbrier3 hr
Aug 15, 4:43 AM EDTFlood WatchRNKGreenbrier, Mercer, Monroe, Summers15 hr
Aug 15, 10:24 AM EDTAreal Flood WarningRNKGreenbrier4 hr
Aug 15, 3:43 PM EDTSpecial Weather StatementRNKMercer32 min
Aug 15, 4:49 PM EDTSpecial Weather StatementRNKGreenbrier41 min

Nearby

Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.